Title

Exact and approximate traveling waves of reaction-diffusion systems via a variational approach

RIS ID

86635

Publication Details

Rodrigo, M. R. & Miura, R. M. (2011). Exact and approximate traveling waves of reaction-diffusion systems via a variational approach. Analysis and Applications, 9 (2), 187-199.

Abstract

Reaction-diffusion systems arise in many different areas of the physical and biological sciences, and traveling wave solutions play special roles in some of these applications. In this paper, we develop a variational formulation of the existence problem for the traveling wave solution. Our main objective is to use this variational formulation to obtain exact and approximate traveling wave solutions with error estimates. As examples, we look at the Fisher equation, the Nagumo equation, and an equation with a fourth-degree nonlinearity. Also, we apply the method to the multi-component Lotka-Volterra competition-diffusion system.

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1142/S0219530511001807